Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 61, NWS La Crosse, WI

May 31, 2013Olmsted County, Wabasha County, Winona County, Minnesota; Buffalo County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 9:24 PM CDT for Olmsted County, Wabasha County, Winona County, Minnesota; Buffalo County, Wisconsin. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 9:24 PM CDT (02:24 UTC)
Expired
May 31, 2013, 10:30 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI

The radar

The La Crosse radar (KARX), 64 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 9:47 PM CDTHAIL 11 Sw Eyota, MN
May 31, 9:50 PM CDTHAIL 0.251 W Eyota, MN
May 31, 10:14 PM CDTHAIL 0.25Altura, MN
May 31, 10:17 PM CDTHAIL 0.253 Ne Dover, MN
May 31, 10:21 PM CDTHAIL 0.75Altura, MN
May 31, 10:33 PM CDTHAIL 0.5Altura, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS53 KARX 010224
SVRARX
MNC109-157-169-WIC011-010330-
/O.NEW.KARX.SV.W.0061.130601T0224Z-130601T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1030 PM CDT

* AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EYOTA...AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL AND 57 MPH   
           WIND WAS REPORTED NEAR THE ROCHESTER AIRPORT.

  IMPACT...HAIL DAMAGE TO VEHICLESIS EXPECTED. EXPECT WIND DAMAGE TO 
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLAINVIEW AROUND 930 PM CDT.
  ALTURA AROUND 940 PM CDT.
  BUFFALO AROUND 955 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITEWATER STATE PARK...LAZY D
CAMPGROUND...ELBA...BEAVER...RATTLESNAKE 
RIDGE...WEAVER...MINNEISKA...WHITMAN AND LOCK AND DAM 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS OLMSTED COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4454 9153 4425 9153 4423 9154 4421 9160
      4419 9160 4393 9218 4408 9238
TIME...MOT...LOC 0222Z 237DEG 30KT 4406 9218

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
4 follow-up statements
498 
WWUS53 KARX 010237
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
937 PM CDT FRI MAY 31 2013

MNC109-157-169-WIC011-010330-
/O.CON.KARX.SV.W.0061.000000T0000Z-130601T0330Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
937 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUFFALO...NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND EAST CENTRAL
OLMSTED COUNTIES UNTIL 1030 PM CDT...

AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF PLAINVIEW...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUFFALO AROUND 955 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE RATTLESNAKE 
RIDGE...WEAVER...MINNEISKA...COCHRANE...WHITMAN...LOCK AND DAM 
5...WEST NEWTON...AND CZECHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4454 9153 4425 9153 4423 9154 4421 9160
      4419 9160 4393 9218 4408 9238
TIME...MOT...LOC 0237Z 237DEG 30KT 4413 9203

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
529 
WWUS53 KARX 010248
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT FRI MAY 31 2013

MNC109-157-169-WIC011-010330-
/O.CON.KARX.SV.W.0061.000000T0000Z-130601T0330Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
948 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUFFALO...NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND EAST CENTRAL
OLMSTED COUNTIES UNTIL 1030 PM CDT...

AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BUFFALO...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUFFALO AROUND 955 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITMAN...LOCK AND DAM 
5...WEST NEWTON...COCHRANE...CZECHVILLE...HEROLD...AND CREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4454 9153 4423 9154 4421 9160 4419 9160
      4393 9218 4408 9238
TIME...MOT...LOC 0248Z 237DEG 30KT 4418 9192

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
144 
WWUS53 KARX 010304
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT FRI MAY 31 2013

MNC109-157-169-WIC011-010330-
/O.CON.KARX.SV.W.0061.000000T0000Z-130601T0330Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
1004 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUFFALO...NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND EAST CENTRAL
OLMSTED COUNTIES UNTIL 1030 PM CDT...

AT 958 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. 50 MPH WIND WAS REPORTED SOUTHEAST OF      
         MINNIESKA. A SECOND STORM WILL MOVE THROUGH ABOUT A HALF    
         HOUR AFTER THE FIRST STORM MOVES THROUGH.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS 
ELBA...ALTURA...BUFFALO...CREAM...WAUMANDEE AND MONTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4454 9153 4423 9154 4421 9160 4419 9160
      4393 9218 4408 9238
TIME...MOT...LOC 0301Z 237DEG 30KT 4424 9179

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
292 
WWUS53 KARX 010313
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1013 PM CDT FRI MAY 31 2013

MNC109-157-169-WIC011-010330-
/O.CON.KARX.SV.W.0061.000000T0000Z-130601T0330Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
1013 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUFFALO...NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND EAST CENTRAL
OLMSTED COUNTIES UNTIL 1030 PM CDT...

AT 1010 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF BUFFALO...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. A SECOND STORM WILL FOLLOW THE FIRST STORM 
         WITH ANOTHER ROUND OF HAIL AND STRONG WINDS EXPECTED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MONTANA...HIGHWAY 95 AND COUNTY C AND LOOKOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4454 9153 4423 9154 4421 9160 4419 9160
      4393 9218 4408 9238
TIME...MOT...LOC 0313Z 237DEG 30KT 4429 9167

HAIL...1.00IN
WIND...60MPH

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:51 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 31, 6:51 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
651 PM CDT FRI MAY 31 2013

.MESOSCALE DISCUSSION...
ISSUED AT 637 PM CDT FRI MAY 31 2013

A LINE OF SCATTERED THUNDERSTORMS HAS FIRED UP FROM WEST OF EAU
CLAIRIE WI TO EAST OF ROCHESTER MN AND CHARLES CITY IA. THESE
STORMS ARE ALONG A DRY LINE. THEY TOOK A LITTLE BIT TO REALLY GET
GOING...APPEARING TO WAIT FOR A 300MB JET STREAK COMING UP THROUGH
CENTRAL IA TO AID IN UPPER LEVEL DIVERGENCE. NCAPE VALUES ARE
QUITE HIGH...AROUND 0.25 PER RAP ANALYSIS...WHICH WOULD FAVOR
RAPID THUNDERSTORM DEVELOPMENT GIVEN THE FORCING. THIS MAY BE A
REASON WHY THE STORMS IN WABASHA...WINONA AND BUFFALO
COUNTIES...AS WELL AS FLOYD...MITCHELL AND HOWARD COUNTIES IN
IOWA. THE STORM IN NORTHEAST IOWA HAS HAD A HISTORY OF FUNNELS.
0-1KM SHEAR HAS INCREASED...TOWARDS 15-20 KT...SO WILL HAVE TO
MONITOR POTENTIAL FOR TORNADOES.

&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 227 PM CDT FRI MAY 31 2013

WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW
OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING
NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS
OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF
1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND
65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END
BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN
ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE
SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT.

LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON
SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE
COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED
THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON
HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY
DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE
POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT
MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE
65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE
RANGE EAST OF THE MISSISSIPPI RIVER.

SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE
MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT
LOWS DROPPING INTO THE 40S AND LOWER 50S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM CDT FRI MAY 31 2013

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A
MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE
A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE
60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG
AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE.

FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE
FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER
REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES.
MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY
NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW
AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING
THINGS OUT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 650 PM CDT FRI MAY 31 2013

SCATTERED THUNDERSTORMS HAVE FORMED ACROSS SOUTHEAST MINNESOTA...
SOME AHEAD OF A DRY LINE AND OTHERS AHEAD OF A COLD FRONT. RIGHT
NOW BOTH TAF SITES ARE NOT BEING AFFECTED... HOWEVER...AM
ANTICIPATING THAT BOTH COULD SEE SHOWERS AND/OR STORMS WITHIN THE
NEXT FEW HOURS. HAVE COVERED THAT WITH VCTS FOR NOW GIVEN THE
SCATTERED NATURE. IF THE STORMS ORGANIZE INTO A MORE CONGEALED
LINE...WILL AMEND THE TAFS TO PUT THE TSRA. THESE STORMS COULD
PRODUCE LARGE HAIL AND STRONG WINDS. THE COLD FRONT ITSELF IS BACK
JUST WEST OF I-35. ONCE THE FRONT PASSES LATE THIS
EVENING...EXPECT MUCH OF THE PRECIPITATION CONCERN TO END. MVFR
STRATUS BECOMES THE NEXT ISSUE...ASSOCIATED WITH LOW PRESSURE IN
THE DAKOTAS MOVING TO THE EAST. IT APPEARS THIS STRATUS WILL GET
INTO RST AROUND 13Z. THE VALLEY LOCATION OF LSE SHOULD KEEP THE
CEILINGS VFR. A SECONDARY COLD FRONTAL PASSAGE LOOKS TO MOVE
THROUGH THE TAF SITES LATE IN THE DAY. IN ITS WAKE...SHOWERS AND
POSSIBLY EVEN A FEW THUNDERSTORMS SHOULD MOVE INTO THE TAF SITES.
HAVE ONLY INCLUDED THE -SHRA AT THIS TIME...SINCE THUNDERSTORM
UNCERTAINTY IS QUITE HIGH.

&&

.HYDROLOGY...
ISSUED AT 227 PM CDT FRI MAY 31 2013

WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH
SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER
WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS
EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS
AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER
IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER
DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

MESOSCALE...AJ
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...AJ
HYDROLOGY...DAS
Hazardous weather outlook, May 31, 7:29 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT FRI MAY 31 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
729 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...SOME OF WHICH
MAY BE SEVERE. THE STORMS HAVE HAD A HISTORY OF LARGE HAIL...
DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE POTENTIAL FOR THESE
SEVERE HAZARDS WILL CONTINUE UNTIL 10 PM WHEN THE STORMS ARE EXPECTED
TO WEAKEN.

FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN
NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE
ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Special weather statement, May 31, 8:16 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT FRI MAY 31 2013

WIZ017-029-010215-
CLARK-TAYLOR-
816 PM CDT FRI MAY 31 2013

AT 813 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
WESTBORO TO NEAR OWEN AND ROCK DAM LAKE...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MEDFORD...RIB LAKE...GREENWOOD...DORCHESTER...LOYAL AND ABBOTSFORD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

DAS
Local storm report, May 31, 8:17 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             PIGEON FALLS            44.42N 91.21W
05/31/2013  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

&&

SHEA
Local storm report, May 31, 8:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
845 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     FUNNEL CLOUD     2 NW MERRILLAN          44.47N 90.87W
05/31/2013                   JACKSON            WI   NWS EMPLOYEE

            DISSIPATED NOW BACK TO WALL CLOUD

&&

SHEA
Local storm report, May 31, 8:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             4 S ROCHESTER           43.96N 92.48W
05/31/2013  E1.00 INCH       OLMSTED            MN   CO-OP OBSERVER

0855 PM     TSTM WND GST     4 S ROCHESTER           43.96N 92.48W
05/31/2013  M57 MPH          OLMSTED            MN   911 CALL CENTER

&&

SHEA
Local storm report, May 31, 9:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             1 N STEWARTVILLE        43.87N 92.49W
05/31/2013  E0.50 INCH       OLMSTED            MN   TRAINED SPOTTER

&&

SHEA
Local storm report, May 31, 9:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             AUSTIN                  43.67N 92.97W
05/31/2013  E0.50 INCH       MOWER              MN   BROADCAST MEDIA

            REPORTED AT KAAL TELEVISION

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:43 PM CDTSevere Thunderstorm WarningARXMower, Olmsted62 min
May 31, 9:03 PM CDTSevere Thunderstorm WarningARXMower42 min
May 31, 9:16 PM CDTAreal Flood AdvisoryARXMower, Olmsted3 hr
May 31, 9:41 PM CDTTornado WarningARXOlmsted34 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted55 min
May 31, 10:25 PM CDTSevere Thunderstorm WarningARXWinona50 min
May 31, 10:48 PM CDTSevere Thunderstorm WarningARXFillmore, Mower42 min
May 31, 11:03 PM CDTAreal Flood AdvisoryARXFillmore, Mower5 hr
Jun 1, 4:18 AM CDTRiver Flood WarningARXOlmsted, Winona20 hr
May 31, 8:01 PM CDTTornado WarningARXJackson, Trempealeau29 min
May 31, 8:27 PM CDTTornado WarningARXClark, Jackson33 min
May 31, 8:40 PM CDTRiver Flood WarningARXLa Crosse, Trempealeau71 hr
May 31, 9:45 PM CDTSevere Thunderstorm WarningARXBuffalo15 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.